MAUDE Adverse Event Report: MSD DEGGENDORF MFG CAPSTONE® SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MSD DEGGENDORF MFG CAPSTONE® SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 2991126
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extraskeletal ossification (1428)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implant date unknown h6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient with clinical id (b)(4) and study id (b)(4).It was reported that the patient completed a ct scan on (b)(6) 2022.The surgeon reviewed the same on (b)(6) 2022 and noticed left-sided ectopic bone growth which could potentially be impacting the patient's left leg pain.The patient's implants are intact and she appears to be solidly fused in the interbody space.The patient discussed potentially trying a transforaminal steroid injection at the l5-s1 segment with the surgeon.Diagnostics: mri without contrast on (b)(6) 2022 ; results- solidly fused in the interbody space; left- sided ectopic bone growth.Sponsor assessment: sponsor assessed not related to study procedure ; possibly related to tlif grafting material ; unlikely related to capstone peek spinal system and posterior supplemental fixation system.Primary diagnosis: stenosis update received: description- left-sided ectopic bone growth at l5-s1 outcome status- unknown narrative- ae involves level l5-s1 severity of ae- moderate site related assessment- unlikely related to capstone peek and tlif grafting material, not related to posterior supplemental fixation system, possibly related to study procedure (l5-s1 tlif) update received: sponsor assessment- sponsor assessed as possibly related to study procedure ; possibly related to tlif grafting material ; unlikely related to capstone peek spinal system and posterior supplemental fixation system.Additional information was received.Investigator assessment- possibly related to the tlif grafting material update received (same as previous): site related assessment- possibly related to tlif grafting material.Update received: the number of consecutive levels (from l2-s1) that will be treated: 1 most recent date the subject had either a ct or mri: on b)(6) 2021 medication history: subject has used non-narcotic medications, muscle relaxants, non-narcotic over the counter pain medications, and strong narcotic medications in the last 7 days date of hospital admission: on (b)(6)2021 date of hospital discharge: on (b)(6) 2021 date of follow up visit: on (b)(6)2021, (b)(6) 2022, outcome status: not recovered/ not resolved update received: additional surgical procedure date: on (b)(6) 2023 details surgical procedure: left l5/s1 foraminotomy the additional surgical procedure involves l5-l6, l6-s1.Update received: interventions: surgical treatment the additional surgical procedure involves l5-s1.Outcome status: recovering/ resolving update received: additional surgery was performed.Site related assessment for additional surgery- unlikely related to capstone peek spinal system and posterior supplemental fixation system, probably related to tlif grafting material and study procedure (tlif with infuse) update received: sponsor assessment for additional surgery- probably related to the tlif grafting material.No device deficiencies have been submitted in the tlif study update received: intervention: ae resulted in hospitalization from (b)(6) 2023 site seriousness assessment: medical intervention severity of ae: severe update received: ae: l5-s1 radiculopathy outcome status; recovering/resolving (no date of resolution) update received: intervention: patient was administered with a solution of 10mg dexamethasone pf 10mg/m and 4ml sodium chloride (pf) 0.9% was divided equally among the affected levels (l5-s1) and injected on (b)(6) 2023.After completion of the injection, the needle was flushed.Update received: site seriousness assessment: hospitalization (y) ; medical intervention (n) update received: sponsor assessment (cec): possibly related to procedure, tlif grafting material, interbody device.Not related to posterior supp.Fixation.Underwent left l5/s1 foraminotomy.

Brand Name
CAPSTONE® SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM  94469
Manufacturer (Section G)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM   94469
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key19565158
Report Number1030489-2024-00703
Device Sequence Number12501305
Product Code MAX
UDI-Device Identifier00613994387387
UDI-Public00613994387387
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2991126
Device Catalogue Number2991126
Device Lot NumberH5570077
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2024
Initial Report FDA Received Date06/19/2024
Date Device Manufactured10/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age48 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite